Alert archive / Virginia / Special Weather Statements in 2020
Special Weather Statement, NWS Blacksburg, VA
NWS Blacksburg, VA issued this special weather statement at Aug 3, 2020, 10:55 AM EDT for Bland County, Giles County, Virginia. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2020, 10:55 AM EDT (14:55 UTC)
- Expired
- Aug 3, 2020, 11:45 AM EDT
- In force
- 50 min
- Issued by
- NWS Blacksburg, VA
Counties Bland County, VA, Giles County, VA
The radar
The Roanoke radar (KFCX), 75 km from the middle of the area, began a volume at 14:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 2.9 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 219 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 979 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
256
WWUS81 KRNK 031455
SPSRNK
Special Weather Statement
National Weather Service BLACKSBURG VA
1055 AM EDT Mon Aug 3 2020
VAZ010>012-WVZ042-031545-
Giles-Bland-Wythe-Mercer-
1055 AM EDT Mon Aug 3 2020
...A STRONG THUNDERSTORM WILL AFFECT
WESTERN GILES...BLAND...NORTH CENTRAL WYTHE AND SOUTHEASTERN MERCER
COUNTIES...
At 1055 AM EDT, a strong thunderstorm was located over Bland, moving
northeast at 30 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Wytheville...
Bland...
Princeton...
Pearisburg...
Narrows...
Athens...
and Rocky Gap.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3708 8130 3709 8127 3711 8126 3713 8127
3749 8101 3732 8069 3712 8089 3711 8093
3709 8092 3693 8109 3707 8131
TIME...MOT...LOC 1455Z 213DEG 24KT 3707 8114
$$
VFJWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Aug 3, 10:12 AM EDT, 43 minutes earlier.
Area forecast discussion, Aug 3, 10:12 AM EDT, 43 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
1012 AM EDT Mon Aug 3 2020
.SYNOPSIS...
Tropical Storm Isaias will track northward along the East Coast
during today and Tuesday to bring bands of showers and
thunderstorms to the Mid Atlantic. A cold front should cross
overhead by Tuesday night but stall along the coast for the
remainder of this week.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of 345 AM EDT Monday...
Bands of showers and thunderstorms are moving northward toward
the Mid Atlantic. Some of the stronger storms have produced
frequent lightning, heavy rainfall, and gusty winds. Patchy fog
has been added for the remainder of the overnight hours given
the moist boundary layer and recent rainfall. Meanwhile,
Tropical Storm Isaias will churn northward along the Florida and
Georgia shoreline today. An approaching cold front will enter
the Ohio River Valley by this afternoon. The resulting moisture
convergence will result in increasing coverage of showers and
thunderstorms.
The showers and thunderstorms present several hazards with the
potential for severe due to damaging winds and flooding due to
heavy rainfall. As a result, no changes have been made to the
Flash Flood Watch due to an anticipated predecessor rain event,
or PRE, that typically occurs well away from landfalling
tropical cyclones when moisture interacts with some kind of
frontal boundary. There is the potential for isolated amounts
of one to two inches of rain along parts of the Blue Ridge
before the day is done. High temperatures should reach the 70s
in the mountains and the low to mid 80s in the Piedmont.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/...
As of 330 AM EDT Monday...
Heading into Monday evening, the axis of heaviest rainfall
associated with the wave of energy (PRE) passing across the
lower Mid-Atlantic is expected to be situated across the
Piedmont and foothills of the Blue Ridge, lifting gradually
northeast. Meanwhile, Isaias will make landfall near the North
Carolina/South Carolina border and advance quickly northward
toward the mouth of Chesapeake Bay.
Isaias is a rather compact and fast-moving storm, with its
greatest impacts expected to remain confined east of a
Danville to Lynchburg line. After a brief lull in rain in the
wake of the departing wave of energy, the main bands of Isaias
will enter Halifax County shortly before dawn Tuesday. Northerly
windflow on the western half of the storm will draw drier air
across the Piedmont to counteract the moisture radiating outward
from the core of Isaias. The result will be a tight gradient in
rainfall accumulations as the storm passes, with 4+ inch
amounts expected across portions of Buckingham and Charlotte
Counties, with accumulations diminishing by about an inch
roughly every 30 miles to the west. The wind threat associated
with the storm is expected to be marginal at best, 25 to
occasional 35 mph gusts across Buckingham and Charlotte Counties
during the morning.
By noon Tuesday, the center of Isaias is expected to be near the
Chesapeake Bay, with dry air quickly working its way in from the
northwest in the wake of the storm as a trailing cold front
passes across the Appalachains chain. Clearing skies can be
expected across the Piedmont during the afternoon as winds shift
northwesterly and downslope. Cannot rule out a few showers
developing across the mountains during the afternoon, but
believe this activity will be spotty and disorganized, and will
fade toward sunset with the loss of afternoon heating.
Widely-scattered showers and thunderstorms will return for
Wednesday as the frontal boundary stalls across the Piedmont,
serving as the focus for afternoon convection. May see a few of
these storms become severe for brief periods of time, capable of
producing localized damaging wind gusts.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
As of 300 PM EDT Sunday...
Weather pattern returns to more typical for summer time. Will
again be repetitive forecast of daily chances for afternoon
and evening thunderstorms, along with heat and humidity typical
of summer. No major deviation from long range synoptic scale
guidance.
&&
.AVIATION /14Z MONDAY THROUGH FRIDAY/...
As of 210 AM EDT Monday...
Outside of periods of heavy rainfall/storms, conditions will be
VFR. This AM's band of showers and storms have eroded and are being
replaced by a new line of thunderstorms stretching from western
TN, into SWVA through far east WV. These storms will obviously
produce sub VFR conditions when over TAF sites through today and
into this evening. As the day progresses, this line of
convection will traverse eastward while another band of storms
makes there way northward from central NC. These two bands will
ultimately provide a prolonged period of storm chances for all
TAF sites along and east of the Blue Ridge.
Eventually the storm move out of the region, ushering in the
next focus of the forecast, Isaias. Due to its proximity moving
up the coast, light to moderate rainfall will spread over the
eastern part of the region, bringing rainfall for LYH and DAN.
This also places BCB and ROA on the edge between light
rainfall/BR producing low ceilings, or gusty conditions as
downslope occurs with the wind shift associated with the system,
resulting in better flight ceilings. For now, leaning toward
the low ceilings lighter winds. Sites in WV will drop tonight,
but terrain influences combined with winds will determine
whether BLF and LWB drop sub VFR, or remain VFR with windy
conditions.
Extended Aviation Discussion...
Poor flying conditions are expected into Tuesday due to
Tropical Storm Isaias passing over eastern Virginia. Showers and
thunderstorms will continue through this time until a cold
front sweeps the moisture away by Tuesday night. Conditions
should improve to VFR on Wednesday and generally remain this way
through Friday, but some early morning patchy fog and scattered
afternoon showers and thunderstorms could temporarily restrict
flight conditions during this time.
&&
.HYDROLOGY...
A frontal boundary stalled near the spine of the Blue Ridge
will support bands of showers and thunderstorms that will pass
across the region through the day. Moisture will continue to
increase as Tropical Storm Isaias continues its approach, which
will cause some storms to produce 2 to 3 inch per hour rainfall
rates this afternoon and evening. In addition, training of
storms across the same locations is probable, leading to
prolonged periods of heavy rain and possibly localized flash
flooding. A few locations could receive 3 to 4 inches locally.
Just as this system exits to the northeast late this evening,
Tropical Storm Isaias is expected to make landfall near the
border of North Carolina and South Carolina tonight, and pass
rapidly northward to near the mouth of Chesapeake Bay by early
Tuesday afternoon. This will bring the potential of 3 to 5
inches of rain to areas east of a Danville to Lynchburg line.
Rainfall associated with Isaias will exit during early
afternoon, with rapidly clearing conditions expected thereafter.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flash Flood Watch from 2 PM EDT this afternoon through Tuesday
evening for VAZ022>024-033>035-043>047-058-059.
Flash Flood Watch through Tuesday evening for VAZ015>017-032.
NC...Flash Flood Watch from 2 PM EDT this afternoon through Tuesday
evening for NCZ004>006-020.
Flash Flood Watch through Tuesday evening for NCZ001>003-018-
019.
WV...None.
&&
SYNOPSIS...PW
NEAR TERM...PW
SHORT TERM...NF
LONG TERM...AMS
AVIATION...PW/RR
HYDROLOGY...NFHazardous weather outlook, Aug 3, 3:30 AM EDT, 7 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 330 AM EDT Mon Aug 3 2020 NCZ001>003-018-019-VAZ015>017-032-040730- Ashe-Alleghany NC-Surry-Watauga-Wilkes-Grayson-Carroll-Floyd-Patrick- 330 AM EDT Mon Aug 3 2020 ...FLASH FLOOD WATCH IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH TUESDAY EVENING... This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina and southwest Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. In addition, scattered thunderstorms could become severe and produce damaging winds. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. In addition, scattered thunderstorms could become severe and produce damaging winds during Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. NCZ004>006-020-VAZ022>024-033>035-043>047-058-059-040730- Stokes-Rockingham-Caswell-Yadkin-Roanoke-Botetourt-Rockbridge- Franklin-Bedford-Amherst-Henry-Pittsylvania-Campbell-Appomattox- Buckingham-Halifax-Charlotte- 330 AM EDT Mon Aug 3 2020 ...FLASH FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH TUESDAY EVENING... This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, central Virginia, south central Virginia and west central Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. In addition, scattered thunderstorms could become severe and produce damaging winds. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. In addition, scattered thunderstorms could become severe and produce damaging winds during Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. VAZ007-009>014-018>020-WVZ042>044-507-508-040730- Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Craig- Alleghany VA-Bath-Mercer-Summers-Monroe-Eastern Greenbrier- Western Greenbrier- 330 AM EDT Mon Aug 3 2020 This Hazardous Weather Outlook is for southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...Today and tonight. Scattered thunderstorms may bring locally heavy rainfall that could lead to flash flooding. In addition, they may become severe and produce damaging winds. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Scattered thunderstorms on Tuesday may bring locally heavy rainfall that could lead to flash flooding. In addition, they may become severe and produce damaging winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PW
In the hours before
Special weather statement, Aug 3, 7:09 AM EDT, 3 hours 46 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
709 AM EDT Mon Aug 3 2020
NCZ002-019-031230-
Wilkes-Alleghany-
709 AM EDT Mon Aug 3 2020
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT
SOUTH CENTRAL ALLEGHANY AND WILKES COUNTIES IN NORTHWESTERN NORTH
CAROLINA...
At 709 AM EDT, strong thunderstorms were clustered near Cedar Rock,
or 7 miles northeast of Lenoir, moving north at 20 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
North Wilkesboro...
Wilkesboro...
Ronda...
Traphill...
Boomer...
Mc Grady...
and Wilbar.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3602 8135 3604 8140 3605 8139 3607 8141
3608 8143 3607 8144 3609 8146 3609 8147
3610 8148 3610 8151 3611 8153 3646 8113
3633 8087 3623 8087 3603 8117 3604 8120
3603 8127 3600 8132
TIME...MOT...LOC 1109Z 190DEG 17KT 3601 8148
RABSpecial weather statement, Aug 3, 9:11 AM EDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
911 AM EDT Mon Aug 3 2020
VAZ007-031345-
Tazewell-
911 AM EDT Mon Aug 3 2020
...A STRONG THUNDERSTORM WILL AFFECT
TAZEWELL COUNTY...
At 910 AM EDT, a strong thunderstorm was located over Cedar Bluff,
moving northeast at 25 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Richlands...
Tazewell...
Cedar Bluff...
Amonate...
Gratton...
Cliffield...
and Tiptop.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3717 8187 3720 8176 3724 8174 3720 8168
3721 8156 3724 8151 3726 8150 3725 8148
3727 8145 3727 8142 3730 8140 3717 8127
3716 8132 3714 8133 3713 8131 3698 8179
3705 8182 3714 8190
TIME...MOT...LOC 1310Z 245DEG 21KT 3712 8175
VFJSpecial weather statement, Aug 3, 9:19 AM EDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
919 AM EDT Mon Aug 3 2020
NCZ001-VAZ009-015-031400-
Ashe-Grayson-Smyth-
919 AM EDT Mon Aug 3 2020
...A STRONG THUNDERSTORM WILL AFFECT
NORTHWESTERN ASHE...CENTRAL SMYTH AND WESTERN GRAYSON COUNTIES...
At 918 AM EDT, a strong thunderstorm was located near Whitetop,
moving northeast at 20 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Marion...
Chilhowie...
Whitetop...
Mouth Of Wilson...
Mount Rogers National Recreation Area...
Sugar Grove...
and Troutdale.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3695 8148 3663 8119 3644 8169 3646 8171
3647 8170 3651 8170 3653 8171 3656 8169
3657 8169 3657 8168 3659 8168 3661 8165
3662 8162 3664 8161 3664 8162 3679 8170
3683 8173
TIME...MOT...LOC 1318Z 240DEG 18KT 3664 8173
VFJSpecial weather statement, Aug 3, 9:56 AM EDT, 59 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
956 AM EDT Mon Aug 3 2020
VAZ007-009-010-012-WVZ042-031445-
Tazewell-Bland-Wythe-Smyth-Mercer-
956 AM EDT Mon Aug 3 2020
...A STRONG THUNDERSTORM WILL AFFECT
NORTHERN SMYTH...SOUTHEASTERN TAZEWELL...BLAND...WESTERN WYTHE AND
SOUTHWESTERN MERCER COUNTIES...
At 955 AM EDT, a strong thunderstorm was located over Atkins, or near
Marion, moving northeast at 35 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Bluefield...
Wytheville...
Bland...
Marion...
Rural Retreat...
Ceres...
and Mount Rogers National Recreation Area.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3732 8128 3712 8090 3711 8093 3706 8091
3675 8129 3674 8138 3690 8171
TIME...MOT...LOC 1355Z 219DEG 29KT 3687 8146
VFJSpecial weather statement, Aug 3, 10:09 AM EDT, 46 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1009 AM EDT Mon Aug 3 2020
NCZ001>003-018-019-VAZ009-015-016-031515-
Surry-Ashe-Wilkes-Watauga-Alleghany-Grayson-Smyth-Carroll-
1009 AM EDT Mon Aug 3 2020
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT
ALLEGHANY...NORTHWESTERN SURRY...WILKES...WATAUGA AND ASHE COUNTIES
IN NORTHWESTERN NORTH CAROLINA...SOUTHERN SMYTH AND GRAYSON COUNTIES
IN SOUTHWESTERN VIRGINIA...
At 1007 AM EDT, strong thunderstorms were clustered over Maple
Springs, or near Deep Gap, moving northeast at 30 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Boone...
Galax...
Marion...
North Wilkesboro...
Wilkesboro...
Chilhowie...
and Sparta.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3607 8141 3612 8155 3611 8181 3616 8183
3621 8191 3626 8189 3629 8192 3634 8185
3636 8180 3634 8171 3641 8174 3647 8170
3653 8171 3659 8168 3663 8160 3682 8173
3690 8168 3660 8079 3604 8113 3600 8132
TIME...MOT...LOC 1407Z 207DEG 26KT 3620 8143
VFJSpecial weather statement, Aug 3, 10:55 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1055 AM EDT Mon Aug 3 2020
VAZ010>012-WVZ042-031545-
Giles-Bland-Wythe-Mercer-
1055 AM EDT Mon Aug 3 2020
...A STRONG THUNDERSTORM WILL AFFECT
WESTERN GILES...BLAND...NORTH CENTRAL WYTHE AND SOUTHEASTERN MERCER
COUNTIES...
At 1055 AM EDT, a strong thunderstorm was located over Bland, moving
northeast at 30 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Wytheville...
Bland...
Princeton...
Pearisburg...
Narrows...
Athens...
and Rocky Gap.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3708 8130 3709 8127 3711 8126 3713 8127
3749 8101 3732 8069 3712 8089 3711 8093
3709 8092 3693 8109 3707 8131
TIME...MOT...LOC 1455Z 213DEG 24KT 3707 8114
VFJThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 11:52 PM EDT | Special Weather Statement | RNK | Charlotte, Halifax, Pittsylvania, City of Danville | 53 min |
| Aug 3, 12:12 AM EDT | Special Weather Statement | RNK | City of Danville | 63 min |
| Aug 3, 12:35 AM EDT | Severe Thunderstorm Warning | RNK | Halifax, Pittsylvania, City of Danville | 55 min |
| Aug 3, 12:53 AM EDT | Flash Flood Warning | RNK | Pittsylvania | 3 hr |
| Aug 3, 1:05 AM EDT | Areal Flood Advisory | RNK | Halifax | 3 hr |
| Aug 3, 3:32 AM EDT | Severe Thunderstorm Warning | RNK | Carroll, Patrick | 43 min |
| Aug 3, 4:23 AM EDT | Special Weather Statement | RNK | Bedford | 37 min |
| Aug 3, 4:34 AM EDT | Areal Flood Advisory | RNK | Carroll, Floyd, Patrick, City of Galax | 4 hr |
| Aug 3, 6:17 AM EDT | Special Weather Statement | RNK | City of Covington | 43 min |
| Aug 3, 9:11 AM EDT | Special Weather Statement | RNK | Tazewell | 34 min |
| Aug 3, 9:19 AM EDT | Special Weather Statement | RNK | Grayson, Smyth | 41 min |
| Aug 3, 9:41 AM EDT | Areal Flood Advisory | RNK | Smyth | 3 hr |
| Aug 3, 9:56 AM EDT | Special Weather Statement | RNK | Bland, Smyth | 49 min |
| Aug 3, 10:09 AM EDT | Special Weather Statement | RNK | Grayson, Smyth | 66 min |
| Aug 3, 12:31 PM EDT | Special Weather Statement | RNK | Bath | 44 min |
| Aug 3, 12:33 PM EDT | Areal Flood Advisory | RNK | Montgomery, Roanoke, City of Radford, City of Roanoke, City of Salem | 3 hr |
| Aug 3, 12:41 PM EDT | Special Weather Statement | RNK | Botetourt, Craig, Montgomery, Roanoke, City of Roanoke, City of Salem | 64 min |
| Aug 3, 1:04 PM EDT | Special Weather Statement | RNK | Campbell, Floyd, Franklin, Henry, Patrick, Pittsylvania and 2 more | 41 min |
| Aug 3, 1:18 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Floyd, Franklin, Henry, Patrick, Pittsylvania and 1 more | 57 min |
| Aug 3, 1:34 PM EDT | Special Weather Statement | RNK | Appomattox, Charlotte | 41 min |
| Aug 3, 2:14 PM EDT | Special Weather Statement | RNK | Bedford, Campbell, Franklin, City of Lynchburg, City of Roanoke, City of Salem | 46 min |
| Aug 3, 2:19 PM EDT | Special Weather Statement | RNK | Buckingham | 41 min |
| Aug 3, 2:28 PM EDT | Areal Flood Advisory | RNK | Campbell, Charlotte, Halifax | 94 min |
| Aug 3, 2:31 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt, Franklin | 44 min |
| Aug 3, 2:49 PM EDT | Areal Flood Advisory | RNK | City of Lynchburg | 3 hr |
| Aug 3, 3:09 PM EDT | Special Weather Statement | RNK | Amherst, City of Lynchburg | 36 min |
| Aug 3, 3:32 PM EDT | Areal Flood Advisory | RNK | Amherst, Rockbridge, City of Buena Vista | 3 hr |
| Aug 3, 1:30 AM EDT | Special Weather Statement | RNK | Rockingham | 60 min |
| Aug 3, 2:25 AM EDT | Special Weather Statement | RNK | Surry, Yadkin | 65 min |
| Aug 3, 3:10 AM EDT | Areal Flood Advisory | RNK | Yadkin | 3 hr |
| Aug 3, 6:50 AM EDT | Special Weather Statement | RNK | Watauga | 40 min |
| Aug 3, 7:09 AM EDT | Special Weather Statement | RNK | Wilkes | 81 min |
| Aug 3, 10:05 AM EDT | Areal Flood Advisory | RNK | Ashe, Watauga, Wilkes | 5 hr |
Nearby
Special Weather Statements in Virginia, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.